MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the closurefast catheter and the ancillary device guidewire was returned stuck in the catheter.No cine images or procedure notes were returned for evaluation.Visual inspection of the catheter shaft revealed no abnormalities or deformities.A guidewire was stuck in the catheter luer hub section and was unable to be removed when attempts were made.The investigation was able to confirm coil damage to the catheter heating element/coil.A visual inspection of the device found the coil portion was bent and the fep was deformed approximately 4mm and extends to approximately 6.5mm from the distal tip.A visual inspection under magnification revealed the fep on the coil was deformed and had a red dried material embedded the fep was damage.The dark dried material discovered within the fep give the appearance of a burn, however the material discovered is likely dried blood.The appearance of the damage/char mark on the coil is due to uneven compression of the vein over the full length of the heating element.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a closurefast catheter to perform radiofrequency ablation procedure of the great saphenous vein.It was reported the closurefast was unable to reach temperature, the generator displayed error code ¿replace catheter¿.Another device was used to complete the procedure with the same generator no issues noted.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6665642
Report Number2183870-2017-00274
Device Sequence Number1882068
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberCF7-7-100
Device Lot Number162630004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1